Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 3, 2007, 6:07 AM EDT for Muskegon County, Michigan. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 6:07 AM EDT (10:07 UTC)
- Expired
- Jun 3, 2007, 6:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Muskegon County, MI
The radar
The Grand Rapids radar (KGRR), 59 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:09 AM EDT | TSTM WND DMG | Norton Shores, MI | TREES...LIMBS AND POWER LINES DOWN. LARGE TREE BLOCKING ROAD ON PONTALUMA. |
| Jun 3, 6:30 AM EDT | TSTM WND DMG | Cloverville, MI | MULTIPLE TREES AND LIMBS DOWN. 2 20 INCH PINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 031007
SVRGRR
MIC121-031045-
/O.NEW.KGRR.SV.W.0032.070603T1007Z-070603T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
607 AM EDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 645 AM EDT
* AT 606 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR ROOSEVELT PARK...OR ABOUT 6 MILES
SOUTHEAST OF MUSKEGON...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SULLIVAN BY 620 AM EDT
MOORLAND BY 630 AM EDT
KELLYS CORNER AND SLOCUM BY 635 AM EDT
TRENT BY 640 AM EDT
BAILEY BY 645 AM EDT
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4339 8604 4331 8604 4330 8603 4329 8581
4325 8581 4313 8604 4313 8627 4317 8631
4318 8630 4320 8631
$$
DUKE1 follow-up statement
000
WWUS53 KGRR 031043
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
643 AM EDT SUN JUN 3 2007
MIC121-031053-
/O.EXP.KGRR.SV.W.0032.000000T0000Z-070603T1045Z/
MUSKEGON MI-
643 AM EDT SUN JUN 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR MUSKEGON COUNTY WILL BE
ALLOWED TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4339 8604 4331 8604 4330 8603 4329 8581
4325 8581 4313 8604 4313 8627 4317 8631
4318 8630 4320 8631
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:59 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 3:59 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 359 AM EDT SUN JUN 3 2007 .SHORT TERM... THE UPPER LOW THAT HAS SUSTAINED ITSELF OVER THE PAST WEEK ACROSS THE NRN SECTION OF THE COUNTRY CONTINUES TO SLOWLY ROTATE ITS WAY TOWARD THE EAST. LATEST WV IMAGERY AND UPPER AIR CHARTS SHOW THAT IT IS NOW CENTERED OVER IA AND SRN MN. THE FORECAST CHALLENGES IN THE SHORT TERM CONTINUE TO REMAIN CENTERED AROUND THIS LOW AS IT BECOMES A BIT MORE PROGRESSIVE AND MOVES ACROSS THE CWFA THROUGH MON NIGHT/TUE. PCPN CHCS WILL HAVE TO BE DETERMINED THROUGH TUE...ALONG WITH CONVECTIVE POTENTIAL/SEVERE WX THREAT TODAY AND MON. LATEST RADAR IMAGERY THIS MORNING HAS BEEN SHOWING SOME VERY LIGHT SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS LOWER MICHIGAN AND LAKE MICHIGAN. THIS PCPN HAS BEEN DEVELOPING OVERHEAD OVER THE PAST FEW HOURS AS ADDITIONAL MOISTURE IS ADVECTED NORTH INTO AN ALREADY MOIST AIR MASS OUT AHEAD OF THE UPPER LOW AND A SFC FRONT THAT IS CURRENTLY LOCATED TO OUR WEST. UPSTREAM DOWN IN ERN IL AND WRN IN ARE MORE SHOWERS AND EMBEDDED THUNDERSTORMS POISED TO MOVE UP INTO THE AREA THIS MORNING. WITH MOISTURE ADVECTION CONTINUING THROUGH A GOOD PORTION OF THE DAY FROM THE SOUTH...AND THE UPPER LOW APPROACHING THE AREA...PCPN WILL BECOME MORE WIDESPREAD WITH A BIT OF DIURNAL HEATING. THE UNCERTAIN PART OF THE FORECAST DEALS WITH THE AMOUNT OF DESTABILIZATION THAT CAN TAKE PLACE. WE FEEL THAT THERE WILL BE PLENTY OF CLOUD COVER THIS MORNING WITH THE MOISTURE AND SHOWER ACTIVITY STREAMING IN FROM THE SOUTH. SOME BREAKS IN THE CLOUDS CAN BE SEEN OVER IN WI...BUT ANY BREAKS WILL LIKELY FILL IN BY LATE MORNING DUE TO THE BUILDING INSTABILITY. WE DO FEEL THAT WE WILL SEE ENOUGH WARMING TO PUSH TEMPS IN THE MID 70S FOR MOST AREAS. THESE TEMPS COMBINED WITH DEW POINTS EXPECTED TO REMAIN IN THE LOWER 60S WILL SUPPORT SB CAPES APPROACHING 1000 J/KG AND LI/S FALLING DOWN TO -2 TO -3C THIS AFTERNOON. THUS...WE FEEL THAT THERE CONTINUES TO BE ENOUGH SUPPORT FOR THUNDER. CONCERNING THE SEVERE THREAT...DEEP LAYER SHEAR IS NOT EXPECTED TO BE VERY IMPRESSIVE WITH MID LEVEL WINDS AROUND 30 KTS THIS MORNING OVER WI DIMINISHING AS THIS LOW BEGINS TO SOMEWHAT PHASE WITH THE REMNANT UPPER LOW FROM THE FORMER TROPICAL SYSTEM BARRY. THUS MOST CONVECTION THAT FIRES TODAY WILL BE OF THE PULSE VARIETY. AS THE AFTERNOON PROGRESSES...INTERACTING OUTFLOW BOUNDARIES WILL HELP TO CONTRIBUTE TO ADDITIONAL DEVELOPMENT. MAIN SEVERE THREAT WOULD LIKELY BE LARGE HAIL WITH FREEZING LEVELS DROPPING DOWN TO AROUND 9-10K FEET. DEEP MOISTURE WILL REMAIN IN PLACE EARLY THIS EVENING OVER THE CWFA BEFORE GETTING SWEPT OUT BY THE ASSOCIATED SFC FRONT THAT WILL MOVE ACROSS THE CWFA LATE TODAY AND THIS EVENING. PCPN WILL LIKELY REMAIN QUITE WIDESPREAD THIS EVENING...BEFORE DIMINISHING IN COVERAGE AND INTENSITY AS THE FRONT MOVES THROUGH AND AS WE LOSE THE DIURNAL INSTABILITY. SOME REMAINING ELEVATED INSTABILITY DOES REMAIN THROUGH THE NIGHT...THUS WE WILL MAINTAIN THE THUNDER MENTION THROUGH THE NIGHT. THIS BREAK IN THE COVERAGE AND INTENSITY WILL CONTINUE THROUGH THE MORNING HOURS AS WE WILL BE IN THE DRY SLOT OF THE SYSTEM. AS WE HEAD INTO THE AFTERNOON HOURS ON MON...THE UPPER LOW WILL ROTATE TO BE LOCATED DIRECTLY OVERHEAD AND WILL BEGIN TO OPEN UP INTO A WAVE. THIS LOW WILL HAVE SOMEWHAT PHASED WITH THE REMNANTS OF THE TROPICAL LOW BY THEN...AND WILL HAVE A CONVEYOR OF GOOD MOISTURE COMING IN FROM THE ATLANTIC AND ROTATING ON THE BACKSIDE OF THE UPPER LOW. THIS AXIS OF WRAP AROUND MOISTURE WILL THEN SWING THROUGH THE CWFA MON AFTERNOON AND WILL CONTINUE MON EVENING. WE HAVE INCREASED POPS DURING THIS PERIOD TO THE LIKELY/NUMEROUS CATEGORY. PLENTY OF CLOUD COVER WILL BE FOUND ON MON...BUT MODELS DO INDICATE SOME ELEVATED INSTABILITY WILL BUILD. THIS WILL JUSTIFY KEEPING A LOW THREAT OF THUNDER IN THE FORECAST ON MON. HIGHS ON MON WITH PLENTY OF CLOUD COVER AND PCPN AROUND WILL REMAIN MAINLY IN THE 60S. THE UPPER LOW WILL FINALLY MOVE EAST OF THE CWFA ON TUE...TAKING MOST OF THE WRAP AROUND MOISTURE WITH IT. THE LATEST MODEL RUNS INDICATE THAT ENOUGH DRYING COULD TAKE PLACE TO SEE CLOUD COVER BREAK UP AND SEE SOME SUNSHINE POKE THROUGH. AFTER COLLABORATING WITH SURROUNDING OFFICES...WE HAVE DECIDED TO MAINTAIN A SLIGHT CHC OF LIGHT RAIN SHOWERS TUE MORNING TO ACCOUNT FOR ANY LEFT OVER PCPN FROM THE DEPARTING SYSTEM. WE HAVE THEN DRIED OUT TUE AFTERNOON AND HAVE SKIES BECOMING PARTLY SUNNY. HIGHS WILL STAY IN THE 60S WITH H850 TEMPS ONLY AROUND 4 TO 6C. .LONG TERM... UPPER LOW THAT WILL BE MOVING THROUGH THE REGION IN THE SHORT TERM...WILL BE PULLING WAY TO BEGIN THE LONG TERM PERIOD TUESDAY NIGHT. SOME TROUGHING WILL REMAIN HOWEVER INTO WEDNESDAY MORNING. SURFACE RIDGING WILL BE IN PLACE THOUGH AND EXPECT DRY WEATHER BOTH TUESDAY NIGHT AND WEDNESDAY. WEDNESDAY NIGHT SHORTWAVE RIDGING WILL BE IN PLACE ALOFT...OVER THE GREAT LAKES...WITH ANOTHER PERIOD OF DRY WEATHER EXPECTED. THE GFS DOES BRING WARM FRONTAL PRECIPITATION INTO THE FORECAST AREA IN THIS TIME FRAME...ALTHOUGH BOTH THE CANADIAN GEM AND EUROPEAN LOOK DRY. WILL HOLD OFF ON INTRODUCING PRECIPITATION IN THIS PERIOD UNTIL THERE IS MORE MODEL CONSENSUS. MAINTAINED THE SHOWER AND THUNDERSTORM WORDING FROM THURSDAY INTO FRIDAY AS THE AFOREMENTIONED UPPER SHORTWAVE AND ITS ASSOCIATED SURFACE FRONTAL SYSTEM MOVE THROUGH THE FORECAST AREA. THURSDAY AND THURSDAY NIGHT LOOK TO BE THE MOST LIKELY FORECAST PERIODS TO SEE PRECIPITATION AT THIS POINT. RIDGING TRIES TO TAKE HOLD AT THE SURFACE ONCE AGAIN FOR FRIDAY NIGHT AND SATURDAY...SO EXPECTING DRY WEATHER AT THIS POINT. EXTENDED PERIOD WILL BEGIN COOL ON TUESDAY NIGHT...BUT WILL WARM QUITE A BIT INTO THURSDAY AS SOUTHERLY FLOW RETURNS WARMTH TO THE AREA. .GRR WATCHES/WARNINGS/ADVISORIES...NONE && NJJ DUKE
Hazardous weather outlook, Jun 2, 10:35 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 PM EDT SAT JUN 2 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-030915- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1035 PM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE OVERNIGHT HOURS TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY CONTAIN SMALL HAIL...WIND GUSTS TO 40 MPH...LOCALLY HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING. PATCHY DENSE FOG MAY DEVELOP ACROSS THE AREA DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY. ISOLATED LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE. SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ON MON AND TUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:33 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.